Heilpflanzen-Welt - Die Welt der Heilpflanzen!
Heilpflanzen-Welt - Natürlich natürlich!
August 2019

Pacing Clin Electrophysiol. 1992 May; 15(5): 831-9.

Bidirectional tachycardia induced by herbal aconite poisoning.

Tai YT, Lau CP, But PP, Fong PC, Li JP.

Department of Medicine, University of Hong Kong.

This report details the clinical, electrocardiographic, and electropharmacological characteristics of an unusual case of bidirectional tachycardia induced by aconites present in a Chinese herbal decoction consumed by a previously healthy subject. The tachycardia showed marked susceptibility to vagotonic maneuvers, cholinesterase inhibition, and adenosine triphosphate. The incessant nature of the tachycardia, rapid recurrence after transient suppression, and failure to respond to direct current cardioversion suggested an automatic tachycardia mechanism consistent with known data on the cellular electrophysiological mechanism of aconitine-mediated arrhythmogenesis. A fascicular or ventricular myocardial origin of the tachycardia with alternating activation patterns, or dual foci with alternate discharge, appeared most plausible. The rootstocks of aconitum plants have been commonly employed in traditional Chinese herbal recipes for "cardiotonic" actions and for relieving "rheumatism." Multiple pitfalls could occur during the processing of these herbs that might have predisposed to aconite poisoning. The need for strict control and surveillance of herbal substances with low margins of safety is highlighted.


Search only the database: 

© Top Fit Gesund, 1992-2019. Alle Rechte vorbehalten – ImpressumDatenschutzerklärung